# SDR 2003FA0000516

- Difficulty date: November 1, 2002
- Submitted: May 20, 2003
- Operation: General aviation
- Aircraft: N77UA
- Make and model: Gulstm 690B
- Aircraft serial: 11422
- Engine: Garrtt TPE331*
- System (JASC): 5542 · Rudder, Plate/Skin
- Part: Cap
- Part number: 420030507
- Condition: Separated
- Location: Rudder
- Part time: 10,450 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SHORTLY AFTER LEVELING OFF AT A CRUISE ALTITUDE OF 16,000 FT, THE AIRCRAFT MADE A HARD UNCOMMANDED TURN TO THE LEFT AND LOST APPROX 1000 FT ALTITUDE BEFORE THE PILOT WAS ABLE TO REGAIN CONTROL.  POST FLIGHT INSPECTION REVEALED THAT THE TOP PORTION OF THE RUDDER, RED BEACON, LEAD BALANCE WEIGHT, AND APPROXIMATELY SIX INCHES OF THE RUDDER SKIN WERE MISSING.  MAINTENANCE RECORDS REVEALED PREVIOUS DAMAGE HISTORY IN THIS AREA WHICH MAY HAVE CONTRIBUTED TO THE SEPARATION.
